Alert archive / North Dakota / Red Flag Warnings in 2008

Red Flag Warning 37, NWS Bismarck, ND

October 7, 200822 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Oct 7, 2008, 2:56 PM MDT for 22 counties in North Dakota. It took effect at Oct 8, 2008, 3:37 AM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2008, 2:56 PM MDT (20:56 UTC)
In effect from
Oct 8, 2008, 3:37 AM MDT
Expired
Oct 8, 2008, 7:28 PM MDT
In force
16 hr
Issued by
NWS Bismarck, ND
All 22 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Ward County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 115 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2008-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2008-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1920 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 072056
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
356 PM CDT TUE OCT 7 2008

...RED FLAG WARNING WEDNESDAY AFTERNOON AND EVENING FOR STRONG
WEST AND NORTHWEST WINDS AND LOW RELATIVE HUMIDITY IN THE WEST...

.STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP ON
WEDNESDAY AS AN INTENSE LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN
CANADA. DRY HIGH PRESSURE WILL PUSH INTO NORTH DAKOTA WITH
DEW POINT TEMPERATURES IN THE TEENS AND 20S. THIS WILL RESULT IN
AFTERNOON RELATIVE HUMIDITIES OF 15 TO 25 PERCENT ACROSS WESTERN
AND CENTRAL NORTH DAKOTA. PERCENT GREEN VALUES OF ZERO TO 10
PERCENT OVER WESTERN NORTH DAKOTA COMBINED WITH THESE EXPECTED
WEATHER CONDITIONS WILL PRODUCE RED FLAG CONDITIONS. 

NDZ001-009-017-018-031>033-040-041-043-044-080500-
/O.UPG.KBIS.FW.A.0017.081008T1800Z-081009T0200Z/
/O.NEW.KBIS.FW.W.0037.081008T1800Z-081009T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
356 PM CDT TUE OCT 7 2008 /256 PM MDT TUE OCT 7 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 9 PM
CDT /8 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 9 PM
CDT /8 PM MDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

EXPECT WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH MINIMUM
RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WEDNESDAY AFTERNOON AND
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ABELING
5 follow-up statements
000 
WWUS83 KBIS 080347
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1047 PM CDT TUE OCT 7 2008

...RED FLAG WARNING WEDNESDAY AFTERNOON AND EVENING FOR STRONG
WEST AND NORTHWEST WINDS AND LOW RELATIVE HUMIDITY IN THE WEST...

.STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP ON
WEDNESDAY AS AN INTENSE LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN
CANADA. COOL AND DRY HIGH PRESSURE WILL PUSH INTO NORTH DAKOTA
WITH DEW POINT TEMPERATURES IN THE TEENS AND 20S. THIS WILL RESULT
IN AFTERNOON RELATIVE HUMIDITIES OF 15 TO 25 PERCENT ACROSS
WESTERN AND CENTRAL NORTH DAKOTA. PERCENT GREEN VALUES OF ZERO TO
10 PERCENT OVER WESTERN NORTH DAKOTA COMBINED WITH THESE EXPECTED
WEATHER CONDITIONS WILL PRODUCE RED FLAG CONDITIONS.

NDZ001-009-017-018-031>033-040-041-043-044-081200-
/O.CON.KBIS.FW.W.0037.081008T1800Z-081009T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
1047 PM CDT TUE OCT 7 2008 /947 PM MDT TUE OCT 7 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/
TO 9 PM CDT /8 PM MDT/ WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO
9 PM CDT /8 PM MDT/ WEDNESDAY. 

EXPECT WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH MINIMUM
RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WEDNESDAY AFTERNOON AND
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SCHECK
000 
WWUS83 KBIS 080937
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
437 AM CDT WED OCT 8 2008

...RED FLAG WARNING WEDNESDAY AFTERNOON AND EVENING FOR STRONG
WEST-NORTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS WESTERN
AND PORTIONS OF CENTRAL NORTH DAKOTA...

.DRY AND WINDY CONDITIONS WILL DEVELOP ACROSS WESTERN AND CENTRAL
NORTH DAKOTA BEHIND A DEPARTING COLD FRONT WEDNESDAY AFTERNOON AND
EVENING. RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT AND WEST-
NORTHWEST WINDS SUSTAINED AT 30 TO 35 MPH WITH GUSTS OF 45 TO 50
MPH ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON AND EVENING IN THE
WARNED AREA. THESE WEATHER CONDITIONS COMBINED WITH VERY DRY
VEGETATION WILL PRODUCE RED FLAG WARNING CONDITIONS ACROSS WESTERN
AND PORTIONS OF CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON AND
EVENING.


NDZ010-011-019>022-034-035-042-045-046-081745-
/O.EXA.KBIS.FW.W.0037.081008T1800Z-081009T0200Z/
MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-
GRANT-SIOUX-EMMONS-
437 AM CDT WED OCT 8 2008 /337 AM MDT WED OCT 8 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE
HUMIDITIES AND STRONG WINDS FOR PORTIONS OF CENTRAL NORTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

EXPECT WEST TO NORTHWEST WINDS OF 30 TO 35 MPH AND GUSTS OF 45 TO
50 MPH WITH MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT
WEDNESDAY AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$
JV/PJA

NDZ001-009-017-018-031>033-040-041-043-044-081745-
/O.CON.KBIS.FW.W.0037.081008T1800Z-081009T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
437 AM CDT WED OCT 8 2008 /337 AM MDT WED OCT 8 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW
RELATIVE HUMIDITIES AND STRONG WINDS ACROSS WESTERN NORTH DAKOTA...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

EXPECT WEST TO NORTHWEST WINDS OF 30 TO 35 MPH AND GUSTS OF 45 TO
50 MPH WITH MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT
WEDNESDAY AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$
JV/PJA
000 
WWUS83 KBIS 081624
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1124 AM CDT WED OCT 8 2008

...RED FLAG WARNING WEDNESDAY AFTERNOON AND EVENING FOR STRONG
WEST-NORTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS WESTERN AND
PORTIONS OF CENTRAL NORTH DAKOTA...

.DRY AND WINDY CONDITIONS WILL DEVELOP ACROSS WESTERN AND CENTRAL
NORTH DAKOTA BEHIND A DEPARTING COLD FRONT WEDNESDAY AFTERNOON
AND EVENING. RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT AND
WEST TO NORTHWEST WINDS SUSTAINED AT 30 TO 35 MPH WITH GUSTS OF
45 MPH ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING IN THE WARNED
AREA. THESE WEATHER CONDITIONS COMBINED WITH VERY DRY VEGETATION
WILL PRODUCE RED FLAG WARNING CONDITIONS ACROSS WESTERN AND
PORTIONS OF CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON AND EVENING.

NDZ001-009>011-017>022-031>035-040>046-090030-
/O.CON.KBIS.FW.W.0037.081008T1800Z-081009T0200Z/
DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
1124 AM CDT WED OCT 8 2008 /1024 AM MDT WED OCT 8 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

EXPECT WEST TO NORTHWEST WINDS OF 30 TO 35 MPH AND GUSTS OF 45 TO
50 MPH WITH MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT
WEDNESDAY AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$
WAA
000 
WWUS83 KBIS 082030
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT WED OCT 8 2008

...RED FLAG WARNING WEDNESDAY EVENING FOR STRONG NORTHWEST WINDS
AND LOW RELATIVE HUMIDITY ACROSS WESTERN AND PORTIONS OF CENTRAL
NORTH DAKOTA...

.DRY AND WINDY CONDITIONS HAVE DEVELOPED ACROSS WESTERN AND
CENTRAL NORTH DAKOTA BEHIND A DEPARTING COLD FRONT. RELATIVE
HUMIDITY VALUES OF 20 TO 25 PERCENT AND NORTHWEST WINDS SUSTAINED
AT 30 TO 35 MPH WITH GUSTS OF 45 MPH ARE EXPECTED TO CONTINUE 
INTO EARLY WEDNESDAY EVENING IN THE WARNED AREA. THESE WEATHER
CONDITIONS COMBINED WITH VERY DRY VEGETATION HAVE PRODUCED RED
FLAG WARNING CONDITIONS ACROSS WESTERN AND PORTIONS OF CENTRAL
NORTH DAKOTA THIS EVENING.

NDZ001-009>011-017>022-031>035-040>046-090200-
/O.CON.KBIS.FW.W.0037.000000T0000Z-081009T0200Z/
DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
330 PM CDT WED OCT 8 2008 /230 PM MDT WED OCT 8 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

EXPECT WEST TO NORTHWEST WINDS OF 30 TO 35 MPH AND GUSTS OF 45 TO
50 MPH WITH MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT
THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$
WA
000 
WWUS83 KBIS 090128
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
828 PM CDT WED OCT 8 2008

...RED FLAG WARNING FOR PARTS OF WESTERN AND CENTRAL NORTH DAKOTA
HAS BEEN CANCELLED...

.RELATIVE HUMIDITIES HAVE RISEN TO NEAR 30 TO 40 PERCENT ACROSS
THE REGION. AT THE SAME TIME...WINDS HAVE DECREASED TO 10 TO 20
MPH WITH ONLY A FEW HIGHER GUSTS REMAINING IN NORTH CENTRAL NORTH
DAKOTA. CONDITIONS NO LONGER SUPPORT CRITICAL FIRE BEHAVIOR...SO
THE RED FLAG WARNING HAS BEEN CANCELLED.

NDZ001-009>011-017>022-031>035-040>046-090230-
/O.CAN.KBIS.FW.W.0037.000000T0000Z-081009T0200Z/
DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
828 PM CDT WED OCT 8 2008 /728 PM MDT WED OCT 8 2008/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITIES HAVE RISEN...AND WINDS HAVE EASED SUFFICIENTLY
TO NO LONGER SUPPORT CRITICAL FIRE BEHAVIOR.

$$

SCHECK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Oct 7, 2:56 AM MDT, 12 hours earlier.

Area forecast discussion, Oct 7, 2:56 AM MDT, 12 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
356 AM CDT TUE OCT 7 2008

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
CURRENTLY HIGH PRESSURE IS MOVING INTO THE DAKOTAS FROM
MONTANA/WYOMING WITH DRY AIR ADVECTING INTO THE STATE TODAY WITH
SOUTHWEST/WEST WINDS. A MILD AND SUNNY DAY WITH HIGHS IN THE 60S
CENTRAL TO LOWER 70S IN THE WEST.

THE NEXT UPPER LEVEL LOW/TROUGH MOVES ACROSS SOUTHWESTERN CANADA AND
THE NORTHERN TIER STATES OF THE NORTHWEST AND APPROACHES THE
NORTHERN PLAINS BY THIS EVENING. AN ASSOCIATED SURFACE TROUGH MOVES
INTO THE WESTERN DAKOTAS THIS EVENING AND APPROACHES THE RED RIVER
VALLEY BY DAYBREAK ON WEDNESDAY. HAVE KEPT A SLIGHT CHANCE OF
SHOWERS TONIGHT WITH THIS SYSTEM.

THE FOCUS ON WEDNESDAY WILL BE THE STRONG WINDS THAT DEVELOP BEHIND
THE SURFACE TROUGH. AT UPPER LEVELS A 140 KNOT WEST TO EAST JET
DEVELOPS SOUTH OF THE MAIN UPPER LOW THAT MOVES ACROSS SOUTHERN
CANADA. AT H850 THE FORECAST WINDS ARE 30 TO 45 KNOTS WEDNESDAY.
MOMENTUM TRANSFER TO THE SURFACE IS EXPECTED AND 25 TO 35 MPH
WEST/NORTHWEST WINDS ARE FORECAST. SEE FIRE WEATHER SECTION FOR FIRE
WEATHER WATCH FOR WEDNESDAY AFTERNOON/EVENING.

WEDNESDAY NIGHT MAY SEE THE FIRST WIDESPREAD FREEZING TEMPERATURES.
DEWPOINTS IN THE TEENS AND 20S WITH MAINLY CLEAR SKIES AND WINDS
DROPPING OFF WILL ALLOW RADIATIONAL COOLING. FREEZE WATCH HEADLINES
MAY BE WARRANTED...STAY TUNED FOR LATER FORECASTS IF A WIDESPREAD
FREEZE IS EXPECTED WITH LATER MODEL RUNS.

ON THURSDAY THE UPPER LEVEL CANADIAN LOW MOVES EAST AND A LONGWAVE
TROUGH DEVELOPS QUICKLY OVER WESTERN NORTH AMERICA. A SURFACE LOW
DEVELOPS IN THE FOUR CORNERS AREA AND SPREADS INTO THE
CENTRAL/NORTHERN PLAINS. SHOWERS ARE EXPECTED TO DEVELOP IN THE
CENTRAL PLAINS AND MOVE NORTHWARD...REACHING SOUTHERN NORTH DAKOTA
THURSDAY AND THURSDAY NIGHT.

.LONG TERM...FRIDAY THROUGH TUESDAY...
THE GFS HAS FINALLY COME AROUND THE THE ECS CONSISTENT SOLUTION FOR
THE LATE PART OF THE WEEK. THIS BEING SAID IT IT STILL LOOKS LIKE A
RAIN AND SNOW MIX IS LIKELY IN OUR WESTERN ZONES FRIDAY. THERE IS
SOME PARTING OF THE WAYS BETWEEN THE MODELS FRIDAY NIGHT WITH THE EC
CONTINUING THE PCPN AND THE GFS DELIVERING A BREATHER. BUT...ON
SATURDAY THEY AGREE ON MORE PCPN WITH AGAIN A RAIN SNOW MIX IN OUR
WESTERN AND CENTRAL ZONES. MORE PRECIPITATION IS EXPECTED SUNDAY AS
A MAJOR UPPER LOW REMAINS FIXED OVER THE ROCKIES. AND AGAIN A SNOW
AND RAIN MIX IS LIKELY.

&&

.AVIATION...SHOULD BE A GOOD VFR DAY FOR AVIATION AS AN UPPER RIDGE
DRIFTS OVER THE REGION. WINDS WILL BE AT OR UNDER 15 KNOTS.

&&

.FIRE WEATHER...
STRONG WEST/NORTHWEST WINDS OF 25 TO 30 MPH EXPECTED ON WEDNESDAY.
ALSO OF CONCERN IS THE DRY AIR...WITH DEWPOINTS IN THE TEENS
AND 20S MOVING INTO THE STATE. EXPECTING RELATIVE HUMIDITIES OF 20
PERCENT IN THE SOUTHWESTERN COUNTIES TO 25 - 30 PERCENT ELSEWHERE.
THE AREAS OF THE STATE WITH THE LOWEST GREENNESS VALUES ARE IN THE
WESTERN THIRD...AND WILL ISSUE A FIRE WEATHER WATCH FOR THE FAR
NORTHWEST AND ALL OF SOUTHWESTERN NORTH DAKOTA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NDZ001-009-017-018-031>033-040-041-043-044.

&&

JV/RL
Hazardous weather outlook, Oct 7, 4:48 AM MDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
548 AM CDT TUE OCT 7 2008

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-081100-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
548 AM CDT TUE OCT 7 2008 /448 AM MDT TUE OCT 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FREEZING TEMPERATURES LIKELY WITH WIDESPREAD FROST WEDNESDAY
NIGHT. THERE IS A RAIN/SNOW MIX POSSIBLE FRIDAY THROUGH MONDAY AS
A POTENTIAL STORM SYSTEM IS FORECAST TO DEVELOP OVER THE ROCKIES
AND MOVE INTO THE PLAINS. STAY TUNED FOR LATER FORECASTS REGARDING
THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-009-017-018-031>033-040-041-043-044-081100-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
548 AM CDT TUE OCT 7 2008 /448 AM MDT TUE OCT 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON AND
EVENING FOR WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH MINIMUM
RELATIVE HUMIDITIES OF 20 TO 25 PERCENT.

FREEZING TEMPERATURES LIKELY WITH WIDESPREAD FROST WEDNESDAY
NIGHT. THERE IS A RAIN/SNOW MIX POSSIBLE FRIDAY THROUGH MONDAY AS
A POTENTIAL STORM SYSTEM IS FORECAST TO DEVELOP OVER THE ROCKIES
AND MOVE INTO THE PLAINS. STAY TUNED FOR LATER FORECASTS REGARDING
THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:43 AM MDTFire Weather WatchBISAdams, Billings, Bowman, Divide, Dunn, Golden Valley and 5 more11 hr
Oct 7, 2:53 PM MDTFreeze WatchBISAdams, Billings, Bowman, Burleigh, Dickey, Divide and 17 more13 hr

Nearby

Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.